MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BLUE LINE ENDOTRACHEAL CUFFED TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF PRODUCT CODE: JOH

SMITHS MEDICAL ASD, INC. PORTEX BLUE LINE ENDOTRACHEAL CUFFED TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF PRODUCT CODE: JOH
Catalog Number 100/150/070 
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that a smiths medical portex blue line endotracheal cuffed tube was obstructed after a few minutes of being in use, the ventilator alarm sounded for high airway pressures (41cm water) and minimal tidal volumes (60-80ml per breath) were delivered, same with hand ventilation.Oxygen saturations and blood pressure were stable.Doctor attempted to pass a suction catheter into endotracheal tube, which would not advance past 5 cm.At closer inspection of patient's mouth, tube noted to be kinked at the back of the mouth.Tube exchanged for a different endotracheal tube.No further problems.

Brand Name
PORTEX BLUE LINE ENDOTRACHEAL CUFFED TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF PRODUCT CODE: JOH
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8903979
Report Number3012307300-2019-03836
Device Sequence Number290678
Product Code JOH
UDI-Device Identifier15021312006094
UDI-Public15021312006094
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/17/2024
Device Catalogue Number100/150/070 
Device Lot Number19021770
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2019
Initial Report FDA Received Date08/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight62